Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


facial lipoatrophy
Dec 13, 2011

Hi there,

Am 40s poz+ man have started with treatment in 2003 with combivir + stocrin. My CD4 always range above 600 - 850 and viral load undetectable. I am having facing lipoatrophy and look sharp thin face. please help to suggest what medication drug do help me ?

Am currently taking cell labs sheep placenta daily about 2 week , does it help me to improve my facial wasting and regain my facial fat collagen?

Thanks

Keat

Response from Dr. Pierone

Hello, and thanks for posting.

Combivir is a combination of AZT and 3TC (Epivir). The AZT component has been linked to mitochondrial toxicity and facial lipoatrophy. Switching AZT to tenofovir (Viread) has been shown to prevent worsening of lipoatrophy and sometimes reverse it to a degree.

Facial fillers like Radiesse and Sculptra have been demonstrated to improve facial lipoatrophy. Sheep placenta would not be on my list of recommendations for your problem.

Good luck!



Previous
stocrin and truvada, facial waisting
Next
ARV that don't cause facial wasting

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement